Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 123, NWS Nashville, TN

May 13, 2000Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 13, 2000, 2:25 AM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 13, 2000, 2:25 AM CDT (07:25 UTC)
Expired
May 13, 2000, 3:15 AM CDT
In force
50 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Montgomery County, TN, Stewart County, TN

What was reported inside it

TimeReportWhereRemark
May 13, 2:35 AM CDTHail 0.75Dover, TNLocal law enforcement reported dime size hail.
May 13, 2:45 AM CDTThunderstorm Wind 50 EClarksville, TNLaw enforcement reported trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 10:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1667 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WUUS54 KOHX 130726
SVRBNA
TNC125-161-130815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
225 AM CDT SAT MAY 13 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN TENNESSEE
  NORTHEASTERN STEWART COUNTY IN TENNESSEE

* UNTIL 315 AM CDT

* AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CENTRAL STEWART COUNTY...OR ABOUT 5 MILES
  EAST OF DOVER...MOVING NORTHEAST AT 50 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
SATURDAY MORNING FOR TENNESSEE. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING FOR TENNESSEE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 8:20 PM CDT, 6 hours 5 minutes earlier.

Area forecast discussion, May 12, 8:20 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
820 PM CDT FRI MAY 12 2000

ACTIVE CDFNT NOW ENTERING SERN MO, WITH NEW SVR TSTM WATCH
(280) JUST ISSUED FOR AREAS AS FAR EAST AS SWRN KY. SQUALL
LINE CURRENTLY EXTENDS PRETTY MUCH ALONG THE ENTIRE LENGTH
OF FNT, WITH A RECENT INCREASE IN TSTM INTENSITY NOTED OVER
S-CENTRAL MO.

WILL PROBABLY INCREASE POPS OVER OUR WESTERN AREAS TONIGHT
INTO THE LIKELY CATEGORY.

JUST LIKE LAST NIGHT, TEMPS ARE A LITTLE TRICKY. HOWEVER, WILL
PROBABLY LEAVE MIN TEMPS ALONE WHERE RAIN-INDUCED COOLING IS
EXPECTED OVERNIGHT AND BUMP THEM UP A LITTLE WHERE RAIN IS LEAST
LIKELY, AND CLOUDS AND WIND ARE ABLE TO RETARD NIGHTTIME COOLING.

.BNA...NONE.

19

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.